Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Each regular paratopological group is completely regular


Authors: Taras Banakh and Alex Ravsky
Journal: Proc. Amer. Math. Soc. 145 (2017), 1373-1382
MSC (2010): Primary 54D10, 54D15, 54E15, 22A30
DOI: https://doi.org/10.1090/proc/13318
Published electronically: September 15, 2016
MathSciNet review: 3589333
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a semiregular topological space $ X$ is completely regular if and only if its topology is generated by a normal quasi-uniformity. This characterization implies that each regular paratopological group is completely regular. This resolves an old problem in the theory of paratopological groups, which stood open for about 60 years. Also we define a natural uniformity on each paratopological group and using this uniformity prove that each (first countable) Hausdorff paratopological group is functionally Hausdorff (and submetrizable). This resolves another two known open problems in the theory of paratopological groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 54D10, 54D15, 54E15, 22A30

Retrieve articles in all journals with MSC (2010): 54D10, 54D15, 54E15, 22A30


Additional Information

Taras Banakh
Affiliation: Department of Mathematics, Ivan Franko National University of Lviv, Lviv, Ukraine 79000 – and – Jan Kochanowski University in Kielce, Poland
Email: t.o.banakh@gmail.com

Alex Ravsky
Affiliation: Pidstryhach Institute for Applied Problems of Mechanics and Mathematics of National Academy of Sciences, Lviv, Ukraine 79060
Email: oravsky@mail.ru

DOI: https://doi.org/10.1090/proc/13318
Keywords: Tychonoff space, regular space, completely regular space, semiregular space, Hausdorff space, functionally Hausdorff space, semi-Hausdorff space, separation axiom, quasi-uniformity, paratopological group, topological monoid
Received by editor(s): March 17, 2015
Received by editor(s) in revised form: May 15, 2016
Published electronically: September 15, 2016
Additional Notes: The first author has been partially financed by NCN grant DEC-2012/07/D/ST1/02087.
Communicated by: Mirna Džamonja
Article copyright: © Copyright 2016 American Mathematical Society